This paper considers smooth vector continuous-time programming problems (VCTP) with phase inequality constraints defined almost everywhere on a compact interval, and develops two duality models of Mond–Weir and Wolfe type. Since many earlier results in continuous-time programming relied on an infinite-dimensional version of Gordan’s transposition theorem [20], whose validity has been questioned in [1], we instead work with a new regularity condition, (generalized) concavity assumptions, and a constraint qualification (MFCQ) to obtain weak and strong duality by using alternative tools in infinite-dimensional spaces. For the primal problem, with efficiency understood in the integral sense, we formulate a Mond–Weir continuous-time dual (MWCTD) using a primal-like trajectory, a constant weight vector, and time-dependent nonnegative multipliers. Under concavity/generalized concavity of the phase inequality constraints and pseudoconcavity (or concavity) of a scalarization functional, we derive a weak duality theorem, and under the (MFCQ) together with a suitable regularity condition we obtain a strong duality theorem. An analogous construction yields a Wolfe-type continuous-time dual (WCTD), for which weak duality follows from joint concavity and strong duality from the (MFCQ) or from a continuous-time Slater condition. Several illustrative examples are provided to demonstrate how the theoretical results can be verified in practice.

Contact details are reproduced from the original publication and may be historical.

Aleksandar Jović

Department of Numerical Mathematics and Optimization Faculty of Mathematics, University of Belgrade, Serbia

ajovic@matf.bg.ac.rs

A. Jović. “Duality for Smooth Vector Continuous-Time Programming Problems.” Journal of Convex Analysis 34 (2027), No. 1, 346–365. https://doi.org/10.68381/jca34024